MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ HYPODERMIC PRECISIONGLIDE¿ NEEDLE W/O SAFETY; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ HYPODERMIC PRECISIONGLIDE¿ NEEDLE W/O SAFETY; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305156
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples or photos were provided by the customer for investigation.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of needle clogged / blocked for lot #8361924 item #305156.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Root cause description: while a definitive root cause could not be determined, foreign material (fm) can be introduced to the fluid path during the manufacturing process which could cause the needle to become clogged.All product is automatically checked for clogged needles during the production process.Rationale: based on the investigation conclusion and without a sample to analyze, the condition reported by the customer could not be confirmed nor could this symptom be correlated with a potential cause linked to the bd process.Therefore, no corrective or preventative actions are proposed in the scope of this complaint.
 
Event or Problem Description
It was reported that bd¿ hypodermic precisionglide¿ needle w/o safety was clogged.This occurred on 4 occasions during use.The following information was provided by the initial reporter: material no.305156, batch no.8361924.It was reported that needle was unable to draw up, needle clogged/blocked.Per email: ordered 7 boxes and they had to pull the box they were not getting any flow into the needle when pulling the injectable.

Brand Name
BD¿ HYPODERMIC PRECISIONGLIDE¿ NEEDLE W/O SAFETY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8749483
Report Number1911916-2019-00646
Device Sequence Number13870201
Product Code FMI
UDI-Device Identifier30382903051565
UDI-Public30382903051565
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number305156
Device Lot Number8361924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;